Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2011, 12:19 AM EDT for Clarendon County, Sumter County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 12:19 AM EDT (04:19 UTC)
- Expired
- Jun 14, 2011, 1:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Clarendon County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 78 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:27 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 10:27 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1027 PM EDT MON JUN 13 2011 .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL STALL SOUTH AND EAST OF THE AREA TONIGHT. INCREASING MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS BY MID- WEEK...WHILE SLIGHTLY COOLER TEMPERATURES ARE EXPECTED...BUT STILL ABOVE 90 DEGREES. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WEAK BOUNDARY/SURFACE TROUGH NOW DRAPED OVER THE EASTERN PORTION OF THE STATE CLOSELY PARALLELING INTERSTATE 95. SHORT WAVE APPROACHING FROM THE TN VALLEY LATE THIS EVENING. THIS DISTURBANCE WILL INTERACT WITH AN SOMEWHAT UNSTABLE ATMOSPHERE THAT WILL ALLOW ISOLATED CONVECTION FOR THE REMAINDER OF THE EVENING. BUT DRIER AIR IS FILTERING IN BEHIND THE BOUNDARY WHICH WILL ACT AS A LIMITING FACTOR. A COUPLE OF THUNDERSTORM CELLS NOW IN THE CAE VCNTY MOVING TO THE SOUTHEAST. WILL KEEP SLIGHT CHANCE POPS IN FOR THE CENTRAL MIDLANDS FOR THE NEXT COUPLE OF HOURS. OVERNIGHT LOWS SHOULD BE A BIT COOLER THAN PREVIOUS NIGHTS WITH COOLER AND DRIER AIR WORKING IN ON NORTHEASTERLY WINDS OVERNIGHT AS HIGH PRESSURE BUILDS IN. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL MOVE BY TO THE NORTH BRINGING A NORTHEAST FLOW AT THE SURFACE AND NORTHWEST FLOW ALOFT. WEAK FRONT WILL STILL REMAIN DRAPED ACROSS THE SOUTHERN PORTIONS OF REGION...WITH SOME SLIGHTLY DRIER AIR TRYING TO FILTER IN ACROSS THE NORTH. THERE WILL BE A COUPLE OF WEAK SHORTWAVES MOVING THROUGH THE NORTHWEST FLOW. KEPT A DRY FORECAST FOR TUESDAY AND TUESDAY NIGHT DUE TO DRIER AIR MASS IN THE LOWER LEVELS AND SLIGHTLY WARMER TEMPS IN THE MID-LEVELS. POPS WILL INCREASE INTO WEDNESDAY AS ATMOSPHERE MOISTENS SOME. MODELS INDICATING SHORTWAVE MOVING INTO THE TROUGH DURING THE AFTERNOON ON WEDNESDAY...WHICH COULD LEAD TO CONVECTIVE DEVELOPMENT ACROSS THE MOUNTAINS...THEN FURTHER EAST INTO THE MIDLANDS. BETTER CHANCE FOR PRECIP WOULD APPEAR TO BE OVERNIGHT WEDNESDAY AS POSSIBLE MCS MOVES THROUGH THE REGION. THURSDAY SHOULD STILL SEE LINGERING FRONTAL BOUNDARY ACROSS THE REGION...ALONG WITH LEFTOVER OUTFLOW BOUNDARIES. RAIN CHANCES NOT AS GREAT ON THURSDAY BEHIND THE CONVECTIVE SYSTEM...BUT WILL STILL INCLUDE SLIGHT CHANCE OR CHANCE POPS FOR THE DAY AND EVENING. && .LONG TERM /FRIDAY THROUGH MONDAY/... ALTHOUGH THE MAIN UPPER LEVEL FLOW REMAINS OUT OF THE NORTHWEST...THE EAST COAST TROUGH BEGINS TO WEAKEN ACROSS THE SOUTHEASTERN US DURING THE LONG TERM PERIOD. AT THE SURFACE...A WEAK FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA...WHICH WILL BE THE MAIN FOCUS FOR AFTERNOON AND EVENING CONVECTION EACH DAY AS A SERIES OF WEAK SHORTWAVES MOVES THROUGH THE UPPER FLOW. AS FOR TEMPERATURES...AFTERNOON HIGHS EACH DAY WILL EASILY CLIMB INTO THE LOW TO MID 90S...WHILE OVERNIGHT LOWS AVERAGE IN THE LOWER 70S FOR MOST AREAS. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... GENERALLY VFR CONDITIONS EXPECTED DURING THE PERIOD. SATELLITE AND RADAR TRENDS INDICATE THUNDERSTORMS IN THE UPSTATE WILL PROBABLY NOT MOVE INTO THE MIDLANDS LATER THIS EVENING. THEREFORE WILL REMOVE MENTION OF CB FROM TAFS. NOT EXPECTING SIGNIFICANT FOG TO DEVELOP TONIGHT DUE TO MIXING CAUSED BY A LOW LEVEL JET. WINDS WILL BECOME LIGHT AND VARIABLE DURING THE 00Z-04Z TIME FRAME AND THEN BECOME NORTHEASTERLY AS THE LOW LEVEL JET DEVELOPS. GENERALLY NORTH TO NORTHEASTERLY WINDS ON TUESDAY WITH DRIER AND COOLER AIR WORKING IN...YIELDING MOSTLY CLEAR SKIES. EXTENDED AVIATION OUTLOOK...EARLY MORNING FOG AS WELL AS DIURNAL CONVECTION IS POSSIBLE THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 13, 3:47 AM EDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 347 AM EDT MON JUN 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 347 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 9:56 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
956 PM EDT MON JUN 13 2011
SCZ027-028-140245-
LEXINGTON-RICHLAND-
956 PM EDT MON JUN 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND
RICHLAND COUNTIES THROUGH 1045 PM EDT...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ST. ANDREWS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCADIA LAKES...CAYCE...COLUMBIA...DENTSVILLE...FOREST ACRES...
IRMO...OAK GROVE...SPRINGDALE...ST. ANDREWS...WEST COLUMBIA...
WOODFIELDS...FORT JACKSON AND FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3382 8086 3382 8091 3388 8100 3388 8102
3408 8127 3421 8111 3421 8110 3423 8106
3402 8066
TIME...MOT...LOC 0155Z 313DEG 16KT 3407 8108
AWPSpecial weather statement, Jun 13, 11:52 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1152 PM EDT MON JUN 13 2011
SCZ022-028-031-037-038-140500-
CALHOUN-CLARENDON-KERSHAW-RICHLAND-SUMTER-
1152 PM EDT MON JUN 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW...LEE...
RICHLAND...CALHOUN...SUMTER...CLARENDON AND ORANGEBURG COUNTIES
THROUGH 100 AM EDT...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUGOFF TO SAINT
MATTHEWS...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...CAMDEN...EASTOVER...LUGOFF...MILLWOOD...MULBERRY...SOUTH
SUMTER...SUMMERTON AND SUMTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
LOCALLY HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3353 8016 3351 8046 3355 8049 3353 8050
3355 8058 3350 8061 3350 8068 3425 8092
3426 8083 3436 8049 3422 8044 3416 8047
3411 8047 3409 8039
TIME...MOT...LOC 0351Z 295DEG 14KT 3422 8071 3366 8064The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:56 PM EDT | Special Weather Statement | CAE | Richland | 49 min |
| Jun 13, 11:52 PM EDT | Special Weather Statement | CAE | Clarendon, Sumter | 68 min |
| Jun 14, 1:11 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Sumter | 79 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.